Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 29, 2006, 5:26 PM CDT for Victoria County, Texas. It was in force for 109 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 5:26 PM CDT (22:26 UTC)
- Expired
- May 29, 2006, 7:15 PM CDT
- In force
- 109 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:05 PM CDT | FLASH FLOOD | Victoria, TX | RED RIVER IMPASSIBLE FROM LAURENT TO NIMITZ. LAURENT RAILROAD UNDERPASS IMPASSIBLE. |
| May 29, 6:10 PM CDT | FLASH FLOOD | Victoria, TX | BEN WILSON IMPASSIBLE FROM RED RIVER TO AIRLINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3081 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 292226
FFWCRP
TXC469-300015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
526 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 715 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1.75 TO 2.5 INCHES OF RAIN IN AREA
TRIANGULATED BETWEEN HIGHWAY 87...HIGHWAY 77 AND THE NORTHERN
VICTORIA COUNTY BORDER.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PLACEDO...VICTORIA...BLOOMINGTON...INEZ...MISSION
VALLEY...NURSERY AND TELFERNER.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 ARE POSSIBLE IN THE WARNED
AREA. YESTERDAYS RAINFALL IN SOME AREAS EXCEEDED 6 INCHES IN
VICTORIA COUNTY. ADDITIONAL RAINFALL FROM TODAY...PARTICULARLY OVER
SATURATED SOILS OR THOSE AREAS PONDING WITH PREVIOUS PRECIPITATION
WILL INCREASE THE FLOOD POTENTIAL.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
LAT...LON 2899 9681 2894 9681 2887 9674 2884 9673
2871 9667 2866 9673 2865 9679 2859 9694
2850 9692 2853 9703 2856 9715 2876 9716
2881 9718 2886 9720 2888 9729 2910 9698
$$
CORDERO2 follow-up statements
000
WGUS74 KCRP 300002
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
702 PM CDT MON MAY 29 2006
TXC469-300015-
VICTORIA-
702 PM CDT MON MAY 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
VICTORIA COUNTY...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE HEAVIER PRECIPITATION AT 7 PM WAS LOCATED BETWEEN DACOSTA
AND BLOOMINGTON WHERE 1.5 TO 2 INCHES OF RAIN HAD FALLEN THE PAST
HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICTORIA...
TELFERNER...NURSERY...MISSION VALLEY AND INEZ.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THE HIGHEST STORM TOTAL PRECIPITATION AMOUNTS WHERE
FROM 1 TO 3 INCHES IN THE VICTORIA AREA AND AREAS TRIANGULATED
BETWEEN HIGHWAY 87...HIGHWAY 77 AND THE NORTHERN VICTORIA COUNTY
BORDER.
LAW ENFORCEMENT IN VICTORIA REPORTED SEVERAL ROAD CLOSURES IN THE
CITY OF VICTORIA WHICH INCLUDE...
BEN WILSON IS IMPASSIBLE FROM RED RIVER TO AIRLINE. RED RIVER IS
IMPASSIBLE FROM LAURENT TO NIMITZ WITH THE LAURENT RAILROAD
UNDERPASS IMPASSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2899 9681 2894 9681 2887 9674 2884 9673
2871 9667 2866 9673 2865 9679 2859 9694
2850 9692 2853 9703 2856 9715 2876 9716
2881 9718 2886 9720 2888 9729 2910 9698
$$
CORDERO000
WGUS74 KCRP 300021
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CDT MON MAY 29 2006
TXC469-300015-
VICTORIA-
721 PM CDT MON MAY 29 2006
...A FLASH FLOOD WARNING HAS EXPIRED FOR VICTORIA COUNTY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAIN
AND THUNDERSTORMS HAVE DECREASED TREMENDOUSLY THE PAST HALF HOUR.
HENCE...THE FLASH FLOOD WARNING FOR VICTORIA COUNTY HAS EXPIRED AT
715 PM. SOME PONDING OF WATER MAY STILL BE OCCURING WITH SOME ROADS
IMPASSABLE. NO FURTHER HEAVY PRECIPITATION IS ANTICIPATED OVER
VICTORIA COUNTRY FOR REMAINING EVENING HOURS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. IF YOU ENCOUNTER A BARRICADE PUT UP BY LAW
ENFORCEMENT...TURN AROUND DONT DROWN.
LAT...LON 2899 9681 2894 9681 2887 9674 2884 9673
2871 9667 2866 9673 2865 9679 2859 9694
2850 9692 2853 9703 2856 9715 2876 9716
2881 9718 2886 9720 2888 9729 2910 9698
$$
CORDEROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 4:44 PM CDT, 42 minutes earlier.
Area forecast discussion, May 29, 4:44 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
444 PM CDT MON MAY 29 2006
.UPDATE...LINE OF THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO
MOVE S TO SW AND IS EXPECTED TO MOVE INTO THE NRN COASTAL BEND AND
VCT CROSS ROADS. THEREFORE...HAVE ISSUED A FLASH FLOOD WATCH FOR
BEE...LIVE OAK...GOLIAD AND VICTORIA WHERE THE GROUND REMAINS
SATURATED FROM YESTERDAYS RAIN.
&&
.PREV DISCUSSION... (ISSUED 329 PM CDT MON MAY 29 2006)
SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...UPPER LEVEL DIFFLUENCE
CONTINUES ACROSS THE REGION. MID LEVEL TROF IS SLOWLY RETROGRADING
TO THE W ACROSS DEEP S TX...WHICH WILL DEEPEN THE EASTERLY FLOW
ACROSS THE REGION. SCT CONVECTION ALONG AN OUTFLOW BDRY N OF VCT IS
MOVG S AND EXPECTED TO MOVE INTO THE VCT CROSSROADS THROUGH 5 PM BUT
SHOULD SLOW ITS SWD PROGRESSION. CONVECTION IS FIRING ALONG THE
SIERRA MADRE BUT IS NOT EXPECTED TO MOVE INTO THE W CWA TONIGHT. SCT
CONVECTION IN BROS AREA IS MOVG N AND IS EXPECTED TO MOVE INTO THE
COASTAL BEND OVR NIGHT. THE AIRMASS IS UNSTABLE WITH LITTLE
CAP...HOWEVER WITH THE LOSS OF DAYTIME HEATING THIS EVENING...TSRAS
ARE EXPECTED TO DECREASE IN AREAL COVERAGE AND INTENSITY. WENT WITH
30-40 POPS ACROSS THE E CWA FOR THIS EVENING...THEN SHIFT THE POPS
TO OFFSHORE AFTER MIDNIGHT AS HIGHER MOISTURE/2 INCH PWATS MOVE TOWARD
THE COAST. THE GFS AND NAM BOTH INDICATE TROFG AND DIFFLUENCE
ALOFT WITH THE GFS BEING MORE AGRESSIVE THAN THE NAM...DUE TO
CONVECTIVE FEEDBACK ISSUES. BECAUSE OF THIS THE GFS IS ALSO
INDICATING A SFC LOW DVLPG ALONG THE COAST AND 8 INCH BULLS EYE
PRECIP JUST OFF THE COAST THAT MOVES INLAND THROUGH TUESDAY.
BELIEVE THIS IS WAY OVR DONE...HOWEVER DO BELIEVE THERE WILL BE
PRECIP THROUGH THE SHORT TERM AND HAVE INCREASED POPS THROUGH TUE
WITH 50 POPS FOR THE NE CWA. ALL GUIDANCE HAS LOWERED TUE MAX
TEMPS INTO MID 80S TO LOW 90S WITH THE INCREASED PRECIP/CLOUDS.
WENT AROUND 5 DEGREES HIGHER THAN GUIDANCE AS CLOUDS/PRECIP WILL
KEEP TEMPS DOWN SOMEWHAT.
MARINE...AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCT TSRAS OVER
THE NEXT SEVERAL DAYS. A WEAK TO MODERATE ONSHORE FLOW WILL PREVAIL
THROUGH THE SHORT TERM...HOWEVER WIND AND SEAS WILL BE HIGHER NEAR
STORMS.
AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING THEN
MVFR CIGS OVR NIGHT THROUGH TUE...WITH OCCASIONAL IFR CONDITIONS
DURING TSRAS...MAINLY EAST OF A LINE FROM HEBBRONVILLE TO THREE RIVERS.
THE TSRAS ARE EXPECTED TO INCREASE OVR NIGHT THROUGH TUES AS GULF
MOISTURE INCREASES AND COMBINES WITH AN UPPER LEVEL DISTURBANCE.
LONG-TERM (WEDNESDAY THROUGH MONDAY)...MODELS IN COMPLETE DISARRAY
IN THE EXTENDED PERIOD. GFS SPINS UP A MINI TROPICAL
STORM...COMPLETE WITH 50KT 8H INFLOW AND 15 INCH QPFS...AND THIS
CONVECTIVE FEEDBACK CONTAMINATES WIND...TEMPERATURE...AND CLOUD MASS
FIELDS FOR MOST OF THE EXTENDED.
HAVE OPTED FOR A BLEND OF NAM AND CLIMATOLOGY SOLUTIONS.
PRECIPITATION DOES LOOK A FAIR BET AS A COASTAL LOW/INVERTED TROF
AIDS CONVECTIVE DEVELOPMENT. WITH LITTLE CAP AND LOTS OF
MOISTURE...CONVECTION IS A GOOD BET. POPS FOR THESE DAYS REPRESENT
ANTICIPATED COVERAGE MORE THAN CHANCE OF EVENT OCCURRENCE.
ATMOSPHERE WILL GRADUALLY DRY OUT AS AN UPPER RIDGE DEVELOPS WEST OF
HERE AND GRADUALLY BUILDS INTO SOUTH TEXAS. MODEL CONSENSUS IS TO
MAINTAIN A BOUNDARY ACROSS NORTHERN OR CENTRAL TEXAS. WILL KEEP
SLIGHT CHANCE POPS AND LIGHTER WINDS IN THE GRIDS DUE TO THE
PROXIMITY OF THIS BOUNDARY. AS THE UPPER RIDGE BUILDS IN LATE IN THE
WEEKEND AND EARLY NEXT WEEK...PRECIPITATION CHANCES DIMINISH AND
TEMPERATURES BUILD ONCE AGAIN...PARTICULARLY OUT WEST.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BEE...GOLIAD...LIVE OAK...AND VICTORIA.
GM...NONE.
&&
TE/81...SHORT-TERM
SC/70...LONG-TERMHazardous weather outlook, May 29, 5:40 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 AM CDT MON MAY 29 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 540 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE...HOWEVER ACTIVITY WILL REMAIN BELOW SEVERE LIMITS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...THEN A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON FRIDAY THROUGH SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME... ALTHOUGH ONE OR TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH AND SMALL HAIL DURING THE AFTERNOON AND EARLY EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/MW
In the hours before
Special weather statement, May 29, 3:41 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT MON MAY 29 2006 TXZ232>234-292215- BEE-GOLIAD-VICTORIA- 341 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS MAY AFFECT NORTHERN PORTIONS OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM... NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS BEEN MONITORING A CLUSTER OF THUNDERSTORMS THAT ARE OCCURRING OVER GONZALEZ AND LAVACA COUNTIES THAT WERE INITIATED BY A GUST FRONT OR OUTFLOW BOUNDARY EARLIER THIS AFTERNOON FROM A PREVIOUS THUNDERSTORM COMPLEX IN SOUTHEAST TEXAS. IT CURRENTLY APPEARS THESE THUNDERSTORMS WILL QUICKLY MOVE SOUTHEAST AT 15 TO 20 MPH THROUGH THE NEXT COUPLE HOURS AND MOVE INTO THE NORTHERN FRINGES OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM THIS EVENING. THE STRENGTH AND INTENSITY OF THE STORMS AS THEY MOVE FURTHER SOUTH INTO THE MOIST AND UNSTABLE ENVIRONMENT OF SOUTH TEXAS ARE QUITE UNCERTAIN AT THIS TIME. CURRENT THINKING IS THAT POSSIBLY DIME SIZE HAIL...AND WINDS OF 40 MPH...BRIEF LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS. PLEASE KEEP UP TO DATE WITH THESE STORMS WITH NATIONAL WEATHER SERVICE PRODUCTS SUCH AS SHORT TERM FORECASTS...OR OTHER STATEMENTS. CORDERO
Special weather statement, May 29, 4:48 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 PM CDT MON MAY 29 2006 TXZ234-292245- VICTORIA- 448 PM CDT MON MAY 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF NURSERY...OR 6 MILES NORTH OF VICTORIA...MOVING SOUTHEAST AT 15 TO 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CORDERO
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:27 PM CDT | Flash Flood Watch | CRP | Bee, Goliad, Live Oak, Victoria | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.